Archive for Rational Mechanics and Analysis

, Volume 86, Issue 2, pp 125–145

Semicontinuity problems in the calculus of variations

  • Emilio Acerbi
  • Nicola Fusco
Article

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Adams, R. A.: *Sobolev spaces, Academic Press, New York, 1975.Google Scholar
  2. 2.
    Ball, J. M.: On the calculus of variations and sequentially weakly continuous maps, Ordinary and partial differential equations (Proc. Fourth Conf., Univ. Dundee, Dundee 1976), pp. 13–25. Lecture Notes in Math., Vol. 564, Springer, Berlin, Heidelberg, New York, 1976.Google Scholar
  3. 3.
    Ball, J. M.: Constitutive inequalities and existence theorems in nonlinear elastostatics, Nonlinear analysis and mechanics: Heriot-Watt Symposium (Edinburgh, 1976), Vol. I, pp. 187–241. Res. Notes in Math., No. 17, Pitman, London, 1977.Google Scholar
  4. 4.
    Ball, J. M.: Convexity conditions and existence theorems in nonlinear elasticity, Arch. Rational Mech. Anal, Vol. 63 (1977), 337–403.Google Scholar
  5. 5.
    Ball, J. M.; Currie, J. C.; Olver, P. J.: Null lagrangians, weak continuity, and variational problems of any order, J. Funct. Anal., 41 (1981), 135–174.Google Scholar
  6. 6.
    Dacorogna, B.: A relaxation theorem and its application to the equilibrium of gases, Arch. Rational Mech. Anal, 77 (1981), 359–386.Google Scholar
  7. 7.
    Eisen, G.: A selection lemma for sequences of measurable sets, and lower semicontinuity of multiple integrals, Manuscripta Math., 27 (1979), 73–79.Google Scholar
  8. 8.
    Ekeland, I.; Temam, R.: *Convex analysis and variational problems, Nortt Holland, Amsterdam, 1976.Google Scholar
  9. 9.
    Fusco, N.: Quasi-convessità e semicontinuità per integrali multipli di ordine superiore, Ricerche Mat., 29 (1980), 307–323.Google Scholar
  10. 10.
    Liu, F.-C.: A Luzin type property of Sobolev functions, Indiana Univ. Math. J., 26 (1977), 645–651.Google Scholar
  11. 11.
    Marcellini, P.; Sbordone, C.: Semicontinuity problems in the calculus of variations, Nonlinear Anal., 4 (1980), 241–257.Google Scholar
  12. 12.
    Meyers, N. G.: Quasi-convexity and lower Semicontinuity of multiple variational integrals of any order. Trans. Amer. Math. Soc. 119 (1965), 125–149.Google Scholar
  13. 13.
    Morrey, C. B.: Quasi-convexity and the Semicontinuity of multiple integrals. Pacific J. Math. 2 (1952), 25–53.Google Scholar
  14. 14.
    Morrey, C. B.: *Multiple integrals in the calculus of variations. Springer Berlin, Heidelberg, New York 1966.Google Scholar
  15. 15.
    Serrin, J.: On the definition and properties of certain variational integrals. Trans. Amer. Math. Soc. 101 (1961), 139–167.Google Scholar
  16. 16.
    Stein, E. M.: *Singular integrals and differentiability properties of functions. Princeton University Press, Princeton, 1970.Google Scholar
  17. 17.
    Tonelli, L.: La semicontinuita nel calcolo delle variazioni, Rend. Circ. Matem. Palermo 44 (1920), 167–249.Google Scholar

Copyright information

© Springer-Verlag GmbH & Co. KG 1984

Authors and Affiliations

  • Emilio Acerbi
    • 1
    • 2
  • Nicola Fusco
    • 1
    • 2
  1. 1.Scuola Normale SuperiorePisa
  2. 2.Istituto di Matematica “R. Caccioppoli”Università diNapoli

Personalised recommendations